I have type 2 diabetes, I take medication in the form of pills, my sugar levels are around 7, yet if I don't eat at very regular times each day, I get the shakes and feel very ill. It's like my body clock tells me....you must eat..NOW !!!
Any ideas as to why this should happen as I'm on meds etc.
This life is a journey, not the destination.
The meds have what's known as a peak, which is the time of day that they are working at their optimal level. When you don't eat on time, your meds are peaking which is lowering your blood sugar. The shakes you are feeling is probably due to hypoglycemia. Make sure you eat a little snack if you aren't going to be eating a meal at the usual time.
Best way to tell for certain is to test your blood sugar level when you get the shakes. If it's below 3.9, then you definitely need to treat with 15g of carbs...that's 4 ounces of juice, or whatever you keep handy that amounts to 15g of carbs.